121 0

Conus Medullaris Syndrome as a Complication of Radioisotope Cisternography

Title
Conus Medullaris Syndrome as a Complication of Radioisotope Cisternography
Author
고성호
Keywords
dexamethasone; gadolinium; glucose; methylprednisolone; pentetate technetium tc 99m; propylthiouracil
Issue Date
2012-05
Publisher
CANADIAN JOURNAL OF NEUROLOGICAL SCIENCES
Citation
CANADIAN JOURNAL OF NEUROLOGICAL SCIENCES, Vol.39, No.3 [2012], p347-p351
Abstract
Objective: Conus medullaris syndrome (CMS) is a clinical neurologic syndrome caused by a conus medullaris lesion. CMS is a heterogeneous entity with various etiologies such as trauma or a space-occupying lesion. Multiple cases of CMS following spinal anesthesia have been reported, but CMS after radioisotope (RI) cisternography has not yet been reported. Methods: We present four patients who developed CMS after RI cisternography. Results: All experienced neurological deficits such as paraparesis, sensory loss, and urinary incontinence three to four days after RI cisternography. Two showed abnormalities on lumbar magnetic resonance imaging, and three had complete symptom resolution within ten weeks. Conclusions: The pathomechanism of the CMS is unclear, but we hypothesize that RI neurotoxicity might be responsible. It is possible that the use of low-dose Tc-99m-DTPA or an alternative diagnostic tool such as magnetic resonance cisternography could help to prevent this complication.
URI
https://www.cambridge.org/core/journals/canadian-journal-of-neurological-sciences/article/conus-medullaris-syndrome-as-a-complication-of-radioisotope-cisternography/61C65F563EED806853AFC3EC2D15BC9Chttp://hdl.handle.net/20.500.11754/66944
ISSN
0317-1671
DOI
10.1017/S0317167100013494
Appears in Collections:
COLLEGE OF MEDICINE[S](의과대학) > MEDICINE(의학과) > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE